HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Addiction & Recovery (https://www.healthboards.com/boards/addiction-recovery/)
-   -   Xanax withdrawl (https://www.healthboards.com/boards/addiction-recovery/1015330-xanax-withdrawl.html)

Summergirl1977 02-02-2016 07:23 AM

Xanax withdrawl
 
I've started taking amytriptoline 12.5mg/night and Xanax as need about 18 months ago for an extreme anxiety/depression episode. I started feeling better about 2 months after starting treatment. I slowly started taking the Xanax every night to sleep (started at .25 and got up to 1mg) I felt normal for the first time in my life. I have never slept well even as a child, I would have such intense emotional dreams that I would feel exhausted when I woke up. With Xanax, little to no dreams and I'd wake up refreshed. Now after being at 1mg/night for a couple weeks, all of a sudden it's not working and I'm having anxiety during the day and stomach pains. I think this means I'm in withdrawal even at normal dose. This scares me, I don't want to do damage to myself. I cut back to .75mg for the past couple of days, no sleep, anxiety and stomach pain all day. I never take Xanax during the day. For withdrawal and tapering; should I stick to lowering my night dose or should I take a small amount during the day? Right now the symptoms are endurable (as long as I keep anxiety in check with self talk) I'm seeing my psych today but she doesn't believe tapering is that necessary or coming down quickly is ok. I know she will want to put me on another drug, she's good but her answer is always to just try a new pill. I'm really sad to give up Xanax, it literally saved my life and the past 18 months, I've felt so happy joyful confident, I never felt like that before treatment. Is there anything that gets rid of anxiety without hurting your nerves? Also does anyone know if you can take zofran for nervous stomach pain during withdrawal?

rosebuddy 09-06-2017 01:37 PM

Re: Xanax withdrawl
 
Look up the Ashton method. You have your physician switch you from short acting xanax to long-acting valium, then you taper off of that. Much easier. Trying to get off of xanax was impossible for me. I would have chest pains, heart palpatations, and it was awful. I went from 80 mg of valium down to 40. I am now going to 30.5. You barely notice the withdrawal, really. Good luck.


All times are GMT -7. The time now is 01:16 AM.